MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE
Catalog Number 7210387
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.However, we were unable to confirm the reported incident.We have inspected the housing and powercable of the handpiece and found them to be acceptable.Device operated properly on all settings and functions.However, upon disassembly, we observed moisture inside the core tube that had penetrated into the adhesive of the pc board.We also observed corrosion on the heat sink and motor.We have implemented a corrective and preventive action (capa) to address this issue.Based on our investigation, we have updated the design of the handpiece water seals, which will better prevent water and steam from entering into the inner components of the handpiece.There was no injury to the patient as the result of this incident.Surgeon replaced the handpiece to complete the remaining procedure.
 
Event or Problem Description
During procedure, the resector of the handpiece stopped spinning.However, after few attempts, surgeon was able to get the device to work properly.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
HANDPIECE
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key9235123
Report Number1220948-2019-00145
Device Sequence Number3094896
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1